Alert archive / California / Beach Hazards Statements in 2023

Beach Hazards Statement 14, NWS San Francisco Bay Area, CA

October 17, 20236 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Oct 17, 2023, 3:23 AM PDT for 6 counties in California. It took effect at Oct 18, 2023, 2:00 AM PDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2023, 3:23 AM PDT (10:23 UTC)
In effect from
Oct 18, 2023, 2:00 AM PDT
Expired
Oct 19, 2023, 7:00 AM PDT
In force
29 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2023-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2023-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WHUS46 KMTR 171023
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
323 AM PDT Tue Oct 17 2023

CAZ006-505-509-529-530-171830-
/O.NEW.KMTR.BH.S.0014.231018T0900Z-231020T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
323 AM PDT Tue Oct 17 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
LATE THURSDAY NIGHT...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...West and northwest facing beaches of coastal North Bay,
  San Francisco Peninsula Coast, San Mateo county coast, Southern
  Monterey Bay, and Big Sur coast.

* WHEN...From late tonight through late Thursday night.

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes. Avoid 
rocks and jetties. Avoid steep beaches. Stay much farther back 
from the water and never turn your back on the ocean.

&&

$$
7 follow-up statements
195 
WHUS46 KMTR 171822
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1122 AM PDT Tue Oct 17 2023

CAZ006-505-509-529-530-180600-
/O.CON.KMTR.BH.S.0014.231018T0900Z-231020T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1122 AM PDT Tue Oct 17 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH LATE THURSDAY NIGHT...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...West and northwest facing beaches of coastal North 
  Bay, San Francisco Peninsula Coast, San Mateo county coast, 
  Southern Monterey Bay, and Big Sur coast.

* WHEN...From late tonight through late Thursday night.

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes. Avoid
rocks and jetties. Avoid steep beaches. Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
130 
WHUS46 KMTR 172134
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
234 PM PDT Tue Oct 17 2023

CAZ006-505-509-529-530-180545-
/O.NEW.KMTR.SU.Y.0008.231019T1400Z-231020T0200Z/
/O.EXT.KMTR.BH.S.0014.231018T0900Z-231019T1400Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
234 PM PDT Tue Oct 17 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 2 AM PDT WEDNESDAY
THROUGH THURSDAY MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 7 AM TO 7 PM PDT THURSDAY...

* WHAT...For the Beach Hazards Statement, increased threat of
  sneaker waves and current activity. For the High Surf Advisory,
  large breaking waves of 17 to 22 feet with focal points pushing
  30 feet.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...For the Beach Hazards Statement, from 2 AM PDT 
  Wednesday through Thursday morning. For the High Surf 
  Advisory, from 7 AM to 7 PM PDT Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Large, unexpected waves can sweep
  across the beach without warning, sweeping people into the sea
  from rocks, jetties, and beaches. These sneaker waves can also
  move large objects such as logs, crushing anyone caught
  underneath. Large turbulent surf may be difficult to escape or
  achieve rescue.
  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents, localized beach erosion
and sneaker waves.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
981 
WHUS46 KMTR 180445
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
945 PM PDT Tue Oct 17 2023

CAZ006-505-509-529-530-181200-
/O.CON.KMTR.SU.Y.0008.231019T1400Z-231020T0200Z/
/O.CON.KMTR.BH.S.0014.231018T0900Z-231019T1400Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
945 PM PDT Tue Oct 17 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM PDT
WEDNESDAY THROUGH THURSDAY MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PDT
THURSDAY...

* WHAT...For the Beach Hazards Statement, increased threat of 
  sneaker waves and current activity. For the High Surf 
  Advisory, large breaking waves of 17 to 22 feet with focal 
  points pushing 30 feet.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...For the Beach Hazards Statement, from 2 AM PDT 
  Wednesday through Thursday morning. For the High Surf 
  Advisory, from 7 AM to 7 PM PDT Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Large, unexpected waves can sweep
  across the beach without warning, sweeping people into the sea
  from rocks, jetties, and beaches. These sneaker waves can also
  move large objects such as logs, crushing anyone caught
  underneath. Large turbulent surf may be difficult to escape or
  achieve rescue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents, localized beach
erosion and sneaker waves.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
012 
WHUS46 KMTR 180944
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
244 AM PDT Wed Oct 18 2023

CAZ006-505-509-529-530-182100-
/O.CON.KMTR.SU.Y.0008.231019T1400Z-231020T0200Z/
/O.CON.KMTR.BH.S.0014.000000T0000Z-231019T1400Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
244 AM PDT Wed Oct 18 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PDT
THURSDAY...

* WHAT...For the Beach Hazards Statement, increased threat of 
  sneaker waves and current activity. For the High Surf 
  Advisory, large breaking waves of 17 to 22 feet with focal 
  points pushing 30 feet.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...For the Beach Hazards Statement, from 2 AM PDT today
  through Thursday morning. For the High Surf Advisory, from 7 AM
  to 7 PM PDT Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Large, unexpected waves can sweep
  across the beach without warning, sweeping people into the sea
  from rocks, jetties, and beaches. These sneaker waves can also
  move large objects such as logs, crushing anyone caught
  underneath. Large turbulent surf may be difficult to escape or
  achieve rescue.	

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents, localized beach
erosion and sneaker waves.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
510 
WHUS46 KMTR 182031
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
131 PM PDT Wed Oct 18 2023

CAZ006-505-509-529-530-190500-
/O.CON.KMTR.SU.Y.0008.231019T1400Z-231020T0200Z/
/O.CON.KMTR.BH.S.0014.000000T0000Z-231019T1400Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
131 PM PDT Wed Oct 18 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PDT
THURSDAY...

* WHAT...For the Beach Hazards Statement, increased threat of 
  sneaker waves and current activity. For the High Surf 
  Advisory, large breaking waves of 17 to 22 feet with focal 
  points pushing 30 feet.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...For the Beach Hazards Statement, from 2 AM PDT today 
  through Thursday morning. For the High Surf Advisory, from 7 
  AM to 7 PM PDT Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Large, unexpected waves can sweep 
  across the beach without warning, sweeping people into the sea 
  from rocks, jetties, and beaches. These sneaker waves can also 
  move large objects such as logs, crushing anyone caught 
  underneath. Large turbulent surf may be difficult to escape or 
  achieve rescue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
790 
WHUS46 KMTR 190445
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
945 PM PDT Wed Oct 18 2023

CAZ006-505-509-529-530-191400-
/O.CON.KMTR.SU.Y.0008.231019T1400Z-231020T0200Z/
/O.CON.KMTR.BH.S.0014.000000T0000Z-231019T1400Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
945 PM PDT Wed Oct 18 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM PDT
THURSDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PDT
THURSDAY...

* WHAT...For the Beach Hazards Statement, increased threat of
  sneaker waves and current activity. For the High Surf Advisory,
  large breaking waves of 17 to 22 feet with focal points pushing
  30 feet.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...For the Beach Hazards Statement, through Thursday 
  morning. For the High Surf Advisory, from 7 AM to 7 PM PDT 
  Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Large, unexpected waves can sweep 
  across the beach without warning, sweeping people into the sea 
  from rocks, jetties, and beaches. These sneaker waves can also 
  move large objects such as logs, crushing anyone caught 
  underneath. Large turbulent surf may be difficult to escape or 
  achieve rescue.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
804 
WHUS46 KMTR 191336
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
636 AM PDT Thu Oct 19 2023

CAZ006-505-509-529-530-200200-
/O.EXP.KMTR.BH.S.0014.000000T0000Z-231019T1400Z/
/O.CON.KMTR.SU.Y.0008.231019T1400Z-231020T0200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
636 AM PDT Thu Oct 19 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM PDT THIS MORNING...

* WHAT...Large breaking waves of 17 to 22 feet with focal points 
  pushing 30 feet.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...For the Beach Hazards Statement, through Thursday 
  morning. For the High Surf Advisory, from 7 AM to 7 PM PDT 
  Thursday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions. A High Surf Advisory means that high 
surf will affect beaches in the advisory area, producing rip 
currents, localized beach erosion and sneaker waves.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 16, 11:24 PM PDT, 3 hours 59 minutes earlier.

Area forecast discussion, Oct 16, 11:24 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1124 PM PDT Mon Oct 16 2023

...New AVIATION, MARINE...

.SYNOPSIS...
Issued at 251 PM PDT Mon Oct 16 2023

A weak cold front will fall apart as it passes north of the Bay
Area tonight. High pressure builds Tuesday with a return to dry
and seasonal weather pattern. A more significant warming and
drying trend Wednesday and Thursday with seasonably hot temperatures
back into the 80s and lower 90s. The heat will be short lived
with a cooling trend back to seasonal temperatures Friday through
Sunday as onshore winds return.

&&

.UPDATE...
Issued at 754 PM PDT Mon Oct 16 2023

Low clouds are redeveloping along the coastal North Bay to coastal San
Mateo county per satellite imagery. Due to a lower level temperature
inversion (air mass stability) and seasonally lengthening night-time
hours of radiative cooling, patchy fog will redevelop overnight into
Tuesday morning. Otherwise a strengthening 500 mb high pressure system
during the mid-week will result in a warming trend.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 251 PM PDT Mon Oct 16 2023

A weak front is passing through Northern California with little
impact for the Bay Area. S-band radar in Cazadero shows most of
the returns are virga and not hitting the ground with just some
scattered mid and high clouds for the Bay Area and Central Coast.
Onshore winds have kept temperatures mainly in the 70s to lower
80s this afternoon. The frontal system and clouds should preclude
the overnight dense fog coverage we have seen the last few nights
with a less ideal radiative cooling setup.

High pressure quickly builds overnight into Tuesday with a few
degrees of warming and plenty of sunshine with highs still in the
70s to lower 80s Tuesday afternoon.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 251 PM PDT Mon Oct 16 2023

Forecast focus for Weds and Thursday will be a rapid warming trend
as high pressure quickly builds. Models have been consistent in
showing a 590 dm high building over the Bay Area. Often we see a
burst of strong northeast winds during our late October warm
episodes but this pattern will feature a warm and stable ridge
that will generate mainly light easterly flow across the district.
This offshore flow will allow for rapid warming Wednesday morning
with temps soaring into the upper 70s and lower 80s by lunchtime
Weds, even at the coast under the favorable offshore flow and
associated downslope warming. The ECMWF Extreme Forecast Index
(EFI) shows this signal both Weds and Thursday with coastal
warming. Record highs are posted below and will be in jeopardy for
some of the less impressive records in the upper 80s. One limiting
factor will be the lack of strong offshore winds but the warm
airmass and persistent easterly flow will be sufficient to bring
Heat Risk levels into the Moderate category both Weds and
Thursday. On Weds night, overnight lows will stay elevated,
especially in the hills with lows staying in the 60s and even some
70s for the higher ridges. Valleys will briefly cool into the
upper 50s. This will set the stage for a likely warmer day on
Thursday as the ridge peaks and offshore flow continues. One
concern with the heat will be that those heading to area beaches
will be greeted by a longer period swell on Weds that will
transition into some pretty large seas Thursday into Friday.

The heat will be short lived with the ridge axis shifting to our
east by Thursday night. This will allow onshore flow to return
Friday and bring temperatures back closer to seasonal normals into
Saturday. Details less clear beyond that but 500 mb cluster
analysis, ensembles and deterministic runs showing a trough
pattern returning as early as Sunday but more likely by Tue/Weds
of next week that will at the very least bring cooler temperatures
and possibly the chance of some light precip.

&&

.AVIATION...
(06Z TAFS)
Issued at 1124 PM PDT Mon Oct 16 2023

VFR conditions transitioning to MVFR to IFR conditions across most
of the Bay Area and Central Coast. VFR conditions are expected to
continue inland at KLVK with MVFR conditions developing overnight at
KSJC. Moderate to high confidence that fog will develop overnight in
the North Bay with reduced visibilities and LIFR ceilings possible.

Vicinity of SFO...IFR conditions developing currently and lasting
throughout the night. Confidence has increased that ceilings will
develop at SFO overnight with the current night fog product showing
stratus moving in through the San Bruno gap and five minute obs
indicating ceilings are forming. Moderate confidence that visibility
may be reduced overnight. Conditions will remain IFR overnight with
clearing beginning by the mid-morning. Winds are expected to weaken
overnight and then pick up again during the daytime.

SFO Bridge Approach...Similar to SFO

Monterey Bay Terminals...VFR conditions transitioning to IFR
conditions overnight. Current night fog product shows stratus trying
to develop over the Monterey Peninsula and moving up the Salinas
valley. Moderate to high confidence that IFR conditions will develop
over KMRY and KSNS early overnight. Moderate to high confidence that
LIFR conditions will temporarily develop overnight with an increased
fog potential.&&

.MARINE...
(Tonight through next Saturday)
Issued at 1124 PM PDT Mon Oct 16 2023

Moderate winds continue for most areas with gusty winds building
in the southern coastal waters, especially near Point Sur.
Northwest winds will build across the waters through the early
part of the  week, creating hazardous conditions for small crafts
south of  Point Pinos today and extending across the rest of the
waters  through mid week. Northwest swell at 16-18 seconds
continues to  move through the waters, gradually diminishing to a
more moderate  period before another long period northwest swell
arrives  Wednesday.

&&

.CLIMATE...
Issued at 151 AM PDT Mon Oct 16 2023

SITE                     10/18      10/19      10/20
------------------------------------------------------
San Francisco D'town....88,1933....90,2022....89,1991
SFO Airport.............86,2012....86,2022....89,1991
Oakland Museum..........87,2012....91,2022....89,1991
Santa Rosa..............96,1913....95,1921....94,1964
Kentfield...............94,2020....93,1921....91,2022
Napa....................97,1903....94,1933....94,1898
Half Moon Bay...........82,2012....82,1998....91,1991
Livermore...............95,1903....97,2022...100,1913
Redwood City............90,1988....94,2022....87,1991
San Jose................98,1903....91,1913....91,1991
Gilroy..................98,1974....97,2003....94,1989
Salinas................100,1933....97,2022....97,1964
King City...............96,1940....98,1933....96,1927

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 PM to 9 PM PDT Tuesday for PZZ535-
     540-560-570-575.

     Gale Warning until 9 AM PDT Tuesday for PZZ565.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...Kennedy
MARINE...Murdock

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:54 AM PDTDense Fog AdvisoryMTRMarin, Napa, Sonoma6 hr
Oct 17, 1:27 PM PDTHeat AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more56 hr
Oct 17, 2:34 PM PDTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma60 hr

Nearby

Beach Hazards Statements in California, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.